Last reply 1 month ago
Stomach Problems

Hi I am looking for tips for stomach problems. My husband has ms and he is on Techfidera 240mg twice a day. He is on pantaprozole and probiotics but often his stomach is still sick. Has anyone else dealt with this or does anyone have any tips? Thanks in advance

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


vivien
1 month ago

How long has hubby been taking tecfidera for? I only ask as I’m taking it, too and it took around 10 weeks to get in control of it. I still have the occasional blip, but mostly due to not sticking to my routine.
You need to take it with / after a meal, never before food.

My MS nurses top tip was nut protein to calm down any queasiness – I find nibbling some raw cashew nuts helps if I feel sick later on. I never used to eat breakfast until 2 hours after I started work, either.

I now have 1/2 a bowl of cereal with lots of milk, followed by 2 rashers of grilled bacon 🥓, fat trimmed off before I get washed and dressed in the mornings.

I was also advised to keep at least 10 hours between doses and find that helps, too.

I’m sure some other trusty msers will be along soon with their individual take on this, but try searching 🔎 using the tecfidera category that I’ve added to your post, plenty on the subject recently.

Tell your hubby to chin up, it will get better, he just needs to work out what foods work best for him. 😘


highlander
1 month ago

Hi Lisa and welcome,
I’m soon to be starting on tecfidera soon.
So have been reading a lot about it here.
Use the magnifying glass top left as if you use a search engine and type in tecfidera and you’ll find all the references that have been posted in there.
Hope this helps,
The rest of the gang will be along soon. call the ms nurse if available .


stumbler
1 month ago

Hi @lisanihaoighleain and welcome.

There’s been quite a few posts on this subject. A “Tecfidera”tag has been automatically added at the bottom of your post above. You can select this tag, to access these previous posts.


lisanihaoighleain
1 month ago

Thanks so much for the suggestions. He’s been on techfidera for about 2 years and it’s never really settled. The Dr told us that it’s better to have a bad stomach from time to time than a dodgy brain but still it just seems to be getting too much. I haven’t heard of the nuts tips. I’ll try that thanks


hmcampos
1 month ago

Protein works very well for me.


potter
1 month ago

My neuro had me start taking a good probiotic in the morning and that seems to help. I make sure I take my Tec in the middle of my meal. I have been on it for 6 years and every once in a while I will forget to take it until the end of the meal. It will always make my stomach hurt, certain foods like beans didn’t work well with it. I had to cut them out at first and then work them back in. I can still have only small amounts. Other MSer’s have talked about foods that bother them with the Tec. I take a acid reducer before I have really spicy foods. Potter

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.